Jump to content

Search the Community

Showing results for tags 'olamzapine'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi everyone, I had a manic episode which was induced by bad mistakes involving alcohol and cocaine. I was still drug when I was sectioned and given a cocktail of pills. I was going through a really testing stage in my life where I had discovered my partner might have been cheating on me. This lead me down spiral path which and I stupidly took coke and alcohol. It was the first and last time ever. By making this horrible mistake I ended up doing a weekend in the mental health ward. Upon release i was prescribed respiridone which i stopped after two weeks as i got an allergic reaction in the form of a rash. Rather than realising my manic episode was a one off (I've never had them in my life before and was otherwise healthy) I was thrown in to the dark murky waters of psychiatry. In hind sight I wished I had been more vigilant as to what they were saying and prescribing. The mental health ward made me believe i was bipolar even though my episode had been drug and drink induced and led me to believe i had no choice in the matter but to take the medicines they suggested. As i wasnt sleeping well, this was used against me and i was prescribed 10mg olamzapine to be taken at 2.5mg at 9am, 2.5mg 3pm, and 5mg at 7pm. At first it felt great being able to sleep so much as I had always been a light sleeper and didnt question the effects this drug would have on me. So I took them for 5 months but ended up reducing the dosage to 7.5mg as I was feeling so tired and groggy through out the day which was starting to effect my duties around the house and my own self care. My psychiatrist was a horrible, condescending and argumentative woman who kept saying i had a mental illness and likely needed olamzapine for up to 2 years or for life. I questioned their diagnosis several times as i know my own bad choices prior had led me to having my break down. They were uninterested in any opinion or my thoughts and kept writing me off. After 5 months on olamzapine my periods stopped, and this worried me but again i was told olamzapine doesnt have this effect. I also developed dry eyes or bleptharitus. Previously to taking this med i had never had these issues. Each time I addressed my concerns they were dismissed and i was put in a position where my psychiatrist even said 'i have a medical degree, i know what im talking about and you lack this'. I was shocked, she was so cold hearted and made me feel stupid for raising my concerns. I decided that i didnt need these meds interferring in my body any longer and quit them cold turkey at 7.5mg. For 3 weeks i suffered from insomnia and even after i told the community nurse i had stopped them i wasnt given any information that this could be dangerous or have lasting effects. All they kept asking was if i was having racing thoughts. I'd never had racing thoughts prior to my melt down, they were only interested in that because apparently if i was it was a return of mental health symptoms? Not one bit of advice was given on what to expect from stopping the med or that the insomnia was part of withdrawl. After 3/4 weeks of insomnia which was causing me to feel severely low i started olamzapine again but at 5mg at night. It took my nearest and dearest to recognise since i went on these meds i had changed dramatically. All the zest for life was gone, i was a walking zombie and often in bed by 8pm. I avoided any social gatherings, didnt enjoy tv or reading any more. These meds were destroying my outlook on life. So after 3 weeks off 5mg i attempted again to stop. Again i informed the psychiatrist who had also made me try lamotragine & zopiclone during these months. She seemed to throw a pill at any issues i raised whilst i was on olamzapine. Anyway and she had a look of amusement on her face and said fine try it. Again i wasnt told i would need to taper or that there would be any withdrawl effects. I ended up with severe muscular pain in my arms and legs, i would get pins and needles when resting flat on my back, i couldnt eat, i constantly felt sick and had extreme anxiety where every few days i thought i was going to die or that i had numerous of illnesses as i never knew it could be the withdrawl from olamzapine. I ended up in hospital twice for the anxiety and the paramedics just thought i was faking my symptoms because of the medical diagnosis that i was mentally unwell. I was treated like dirt once they saw that on my file. I was told my symptoms above were mental health issues which i disputed heavily. I wasnt showering, eating, sleeping, in constant pain. This took an effect on my mental health and i started feeling so angry towards the mental health team who had been so quick to get me on their choice of poison. I felt suicidal several times, begged for God to take me as i couldnt live this way and become a social recluse compared to the great life i had before. Sitting at my daughters friends birthday party i felt so depleted and jealous of everyone enjoying their lives. I even said to my partner to divorce me and find a new wife as i didnt think i was going to survive. Then he said 'youve come off these meds to fast you need to reduce them first'. In the 6/7 months on these my mind had become so foggy and the trust i had put in to the health care system that i didnt research any of the drugs they prescribed. Had i done that first i wouldnt have felt this awful way which can only be described to a living hell. After this epiphany i started researching online, i think ive read every story, article, journal, forums to do with olamzapine and realised i wasnt alone in this struggle. I self educated myself and realised doing the cold turkey reduction had bought on the severe withdrawl effects. I spent hours reading about tapering methods, other peoples stories and when i confronted my psychiatrist she denied all of the many hundreds or thousands of people going through withdrawl. It was the last time i spoke to her as the debate became so heated as she kept speaking over me. I had patiently put up with her demoralizing character for months and lost all trust and respect for psychiatry. The nurse was just as brain washed and seemed clueless and tapering and gave me the advice to stay on 5mg for 9 days, then 2.5mg for 9 days then to stop. I felt like i had to educate her as she really didnt have knowledge or empathy regarding the situation. I followed her NHS advice, once i got to 2.5mg i cut the tablets in half and took this for 9 days. After that i quatered them and took them for another 9 days. The pills are difficult to cut so its hard to have an accurate measurement of my last week on olamzapine. In the drop down in dosages to half and quater a pill i started getting really bad anxiety. I had never suffered anxiety in my life. I felt like i couldnt breath, i was waking up abruptly in fight or flight mode at 6am every morning. The first week off i felt like a walking disaster. Any little situation made my anxiety heightened. Knowing the research id done i was mentally more prepared the third time to encounter these situations. I just wanted time to pass as quickly as possible to get my old brain and body back. My appetite became so poor i was often just eating a few nuts a day as i felt sick and weak. After a week off the olamzapine the induced anxiety became so much i made a docs appointment with my regular GP who didnt judge me when i told him openly and honestly about my stupid mistake on drugs and drink and he believed it was withdrawl effects. He was reluctant to prescribe anything for sleep as he didnt want me facing another problem and gave me propanalol, a beta blocker which slows the heart rate down. He said i could take these as when required for the anxiety and that they didnt work on the brain the way antipsychotic do. I took 3 at 10mg over the space of a few days in the morning when i felt awful and couldnt shake the anxiety off. They made me feel weird. So ive decided not to take them anymore. I quit all sugary foods, drinks and started taking magnesium, vit d, hemp oil capsules and smoking cbd. My withdrawl this time isnt as bad as it was the first two times. Ive been trying to eat as healthy as possible, taking walks with my daughter and to be patient with the process. I understand it can take time to recover. By cutting out the rubbish food i have felt a difference, my sleep is getting better but it takes time. Going to try detox salt baths and i also started drinking hot water, lemon and honey first thing in the morning which calms my anxiety. Its day 11 off the olamzapine and even though my head and heart has been tested i wont let this bad episode in my life dictate me any further. Some days are so challenging, my house which used to be pristine is a mess. I dont have the drive to do the things i used to in life. But i am now aware these things will heal and with the support of my family and a cleaner diet i will heal.
×
×
  • Create New...